MAUDE Adverse Event Report: ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE

ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE
Model Number ECD02-A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypervolemia (2664)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attune medical determined it is reasonable to conclude that (1) it is unlikely the ensoetm contributed to the patient's intravascular volume in a clinically significant way, (2) the ensoetm did not malfunction due to its design or manufacturing processes, and (3) the leak in the ensoetm was most likely caused by a sharp object located in or around the patient's mouth during placement or use of the device.
 
Event or Problem Description
The patient received a radiofrequency cardiac ablation procedure for atrial fibrillation on (b)(6) 2022.An ensoetm was inserted to the cool the patient's esophagus during the procedure.The device was inspected for leaks prior to insertion, and no leaks were noted prior to insertion.After insertion, a small amount of fluid was noted in the patient's mouth.At this time, the ensoetm was partially removed from the esophagus and inspected for leaks, and a "small trickle" of water was noted.However, this fluid was initially believed to be oral secretions from the mouth and the ensoetm was replaced.Upon re-inserting the ensoetm in the esophagus, more fluid was noted in the patient's mouth, and the ensoetm was again removed and inspected for leaks.At this time, a steady stream of water was noted to be leaking from the side of the tube near the location on the device where the patient's mouth was located.The leaking ensoetm was replaced with a new ensoetm, and the remainder of the ablation procedure proceeded without incident.Following the procedure, the patient was held in the hospital to allow a sufficient number of hemodialysis sessions to restore the patient to their optimal weight and hemodynamic status.These sessions were pre-planned due to the patient's baseline congestive heart failure, end stage renal disease, and missed hemodialysis sessions, combined with the fluid added to the patient's circulation via the irrigation of the radiofrequency catheter.Following the pre-planned hemodialysis sessions, the patient was successfully discharged in good condition.

Brand Name
ENSOETM
Common Device Name
ESOPHAGEAL THERMAL REGULATION DEVICE
Manufacturer (Section D)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
3440 s dearborn st #215-south
chicago IL 60616
Manufacturer (Section G)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
3440 s dearborn st #215-south
chicago IL 60616
Manufacturer Contact
erik kulstad
3440 s dearborn st #215-south
chicago, IL 60616
8885344873
MDR Report Key14048358
Report Number3010412492-2022-00001
Device Sequence Number5440182
Product Code PLA
UDI-Device Identifier10857915006187
UDI-Public(01)10857915006187(17)240603(10)199123521
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model NumberECD02-A
Device Lot Number199123521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CINCINNATI SUB-ZERO BLANKETROL III; CINCINNATI SUB-ZERO BLANKETROL III
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight115 KG